Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 135, NWS Amarillo, TX

June 7, 20185 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 7, 2018, 9:41 PM CDT for 5 counties in Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2018, 9:41 PM CDT (02:41 UTC)
Expired
Jun 7, 2018, 10:30 PM CDT
In force
49 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dallam County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 95 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:32 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 7, 7:32 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
732 PM CDT Thu Jun 7 2018

.UPDATE...

Seeing a few weak showers and storms along and just behind outflow
boundary moving WNW across the area. These are not making much
progression east in stable air before diminishing, but included
low pop to account for this and also added a low pop in the NW in
case the storm in NM decided to move east across the border.
Otherwise lowered or removed POPs in much of the area the TSTM
watch was in due to sfc divergence and stable airmass in wake of
the outflow. Canceled the watch as well.

&&

Aviation...

Generally no concerns overnight as low level airmass remains
relatively dry. Will have to watch progression of a strong storm
in NM for possible influence on GUY or more likely DHT but it is
not clear it will hold together long enough to approach either
site. TSTMs will develop a little further west tomorrow and they
could be a concern in late afternoon and evening near the TAF
locations (esp AMA) but with ISOLD coverage, will not show any
mention in the TAFs attm.

&&

.PREV DISCUSSION... /Issued 346 PM CDT Thu Jun 7 2018/

DISCUSSION...

The dirty upper ridge will remain overhead for this entire
forecast. Its strength from day to day and varying low level
moisture quality will modulate afternoon convection. There will be
more convection some days than others, but no day in the next 7
really jumps off the page storm or severe-wise.

Friday...The models can't agree on low level moisture tomorrow.  If
the NAM is right, there will certainly be a decent chance for storms
in the south central part of the CWA, pending the evolution of
possible overnight convection tonight. Leaned toward the NAM and
increased PoPs tomorrow afternoon for parts of the area.

Saturday through Wednesday...Synoptically, a substantial Gulf of
Alaska low analyzed on water vapor will meander southeast and act to
slightly flatten the seemingly ever-present southern Great Plains
upr ridge late this weekend. H5 heights will fall from 590dm on what
should be a dry Saturday down to around 585dm Sunday. This grazing
blow of the strong trough axis would on most days be enough to kick
off scattered to numerous afternoon thunderstorms Sunday. However,
in true Panhandles fashion, it looks like we'll get one part of the
equation but not the other as moisture quality looks feeble. In the
wake of the departing nrn Plains upr trough, a "cold" front may push
into the area before washing out on Monday but this front will be of
little impact. The upper ridge then likely re-cements itself from
Tuesday through mid next week.  There will be periods of time the
next 7 days where convective rounds somewhere else will affect our
afternoon and we'll have a bit more convection. If anyone says they
can tell you when and where this might happen 5 days out they are
lying to you.

Temperatures will remain well above normal, but still within
seasonal expectations because in meteorology school they taught me
that summer is the season for hot temps.

Simpson

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

88/88
Hazardous weather outlook, Jun 7, 3:52 PM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
352 PM CDT Thu Jun 7 2018

OKZ001>003-TXZ001>020-317-081200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
352 PM CDT Thu Jun 7 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Isolated to scattered thunderstorms are expected across mainly
eastern parts of the Panhandles this afternoon and evening. A few
storms could become strong to severe with damaging winds and large
hail the primary hazards.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible across parts of the Panhandles off
and on through the next seven days. Some storms that form will
have the potential to become strong to marginally severe, with
damaging winds and large hail the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested in the eastern Texas and Oklahoma
Panhandles this afternoon and evening.

In the hours before

Special weather statement, Jun 7, 9:05 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
905 PM CDT THU JUN 7 2018

TXZ001-006-080245-
Hartley TX-Dallam TX-
905 PM CDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAM AND NORTH
CENTRAL HARTLEY COUNTIES UNTIL 945 PM CDT...

At 904 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Ware, or 20 miles west of Dalhart, moving east at 15
mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Ware.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3609 10295 3627 10292 3627 10255 3593 10264
TIME...MOT...LOC 0204Z 278DEG 15KT 3617 10285

Rutt/MJG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:05 PM CDTSpecial Weather StatementAMADallam40 min
Jun 7, 11:40 PM CDTSpecial Weather StatementAMARandall35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.